Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2011, 3:57 PM EDT for 8 counties in Kentucky. It was in force for 33 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:57 PM EDT (19:57 UTC)
- Expired
- May 22, 2011, 4:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Lee County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:00 PM EDT | TSTM WND DMG | 2 S New Zion, KY | COUNTY DISPATCH REPORTS TREES DOWN ALONG KENTUCKY HIGHWAY 587. TIME IS ESTIMATED FROM RADAR. |
| May 22, 4:10 PM EDT | TSTM WND DMG | Oneida, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| May 22, 4:10 PM EDT | HAIL 0.25 | 5 W Booneville, KY | |
| May 22, 4:21 PM EDT | HAIL 0.88 | Gray Hawk, KY | DIME AND NICKEL SIZE HAIL. |
| May 22, 4:30 PM EDT | HAIL 0.75 | Beattyville, KY | |
| May 22, 4:31 PM EDT | HAIL 0.5 | Beattyville, KY | LARGEST HAIL WAS HALF INCH IN DIAMETER. GUSTY WINDS UP TO 40 MPH ALSO REPORTED. |
| May 22, 4:40 PM EDT | HAIL 0.5 | Beattyville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS53 KJKL 221957
SVRJKL
KYC025-051-109-129-131-189-193-237-222030-
/O.NEW.KJKL.SV.W.0147.110522T1957Z-110522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
EXTREME NORTH CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 430 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARVEL TO VINCENT TO AMMIE...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...BEATTYVILLE...FELTY...VINCENT...HENSLEY...AMMIE...
BLAKE...WILD DOG...ENDEE...EARNESTVILLE...OLD ORCHARD...ARVEL...
SETH...DELVINTA...TEGES...BANFORD...ONEIDA...TAFF...TRIXIE AND
SCOVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3772 8368 3764 8352 3733 8336 3718 8382
3737 8392 3744 8402
TIME...MOT...LOC 1957Z 232DEG 20KT 3750 8388 3747 8378
3726 8369
WIND...HAIL 60MPH 1.00IN
$$
PELTON2 follow-up statements
981
WWUS53 KJKL 222011
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT SUN MAY 22 2011
KYC025-051-109-129-131-189-193-237-222030-
/O.CON.KJKL.SV.W.0147.000000T0000Z-110522T2030Z/
WOLFE KY-LEE KY-BREATHITT KY-JACKSON KY-OWSLEY KY-PERRY KY-CLAY KY-
LESLIE KY-
411 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL LESLIE...NORTH CENTRAL CLAY...NORTHWESTERN PERRY...OWSLEY...
EAST CENTRAL JACKSON...SOUTHWESTERN BREATHITT...LEE AND SOUTHWESTERN
WOLFE COUNTIES UNTIL 430 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CRESSMONT TO PEBWORTH TO
NEWFOUND...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STAY...PROCTOR...LUCKY FORK AND LEROSE AROUND 420 PM EDT.
MOUNT OLIVE...VALJEAN...TALLEGA AND ST. HELENS AROUND 425 PM EDT.
AIREDALE...ATHOL...CANYON FALLS AND PRIMROSE AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
ARNETT...DALESBURG AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 8381 3750 8394 3772 8368 3764 8352
3733 8336 3721 8372
TIME...MOT...LOC 2011Z 232DEG 20KT 3755 8380 3752 8370
3731 8361
WIND...HAIL 60MPH 1.00IN
$$
GREIF373
WWUS53 KJKL 222028
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT SUN MAY 22 2011
KYC025-051-109-129-131-189-193-237-222038-
/O.EXP.KJKL.SV.W.0147.000000T0000Z-110522T2030Z/
WOLFE KY-LEE KY-BREATHITT KY-JACKSON KY-OWSLEY KY-PERRY KY-CLAY KY-
LESLIE KY-
428 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
LESLIE...NORTH CENTRAL CLAY...NORTHWESTERN PERRY...OWSLEY...EAST
CENTRAL JACKSON...SOUTHWESTERN BREATHITT...LEE AND SOUTHWESTERN WOLFE
COUNTIES WILL EXPIRE AT 430 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3738 8381 3750 8394 3772 8368 3764 8352
3733 8336 3721 8372
TIME...MOT...LOC 2028Z 232DEG 20KT 3761 8371 3758 8361
3737 8352
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:22 PM EDT, 35 minutes earlier.
Area forecast discussion, May 22, 3:22 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 322 PM EDT SUN MAY 22 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH GENERALLY MAINTAINING BROAD SOUTHWEST FLOW ACROSS THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. THE UPPER LEVEL LOW CURRENTLY SPINNING ACROSS THE NORTHERN PLAINS WILL DAMPEN AND EVENTUALLY BE ABSORBED INTO A DEEPER TROUGH TRAVERSING SOUTHEAST CANADA. MEANWHILE...ANOTHER STRONG SHORT WAVE WILL MOVE IN FROM THE PACIFIC NORTHWEST AND EVENTUALLY CUTOFF AS IT DEVELOPS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. OCCLUDED/COLD FRONT CURRENTLY ALIGNED FROM SOUTHERN MN DOWN THROUGH SOUTHERN KS WILL WEAKEN AND EVENTUALLY LAY OUT ALONG OR JUST NORTH OF THE OHIO RIVER BY TUESDAY...WITH A DEEPER AREA OF LOW PRESSURE ORGANIZING ACROSS THE SOUTHERN PLAINS. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF AN APPROACHING MCS OUT OF TN/AR. MODERATE INSTABILITY AND SHEAR OUT AHEAD OF THIS LINE WILL SUPPORT A SEVERE THREAT THROUGH THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. ONCE THIS LINE MOVES THROUGH...CONVECTION WILL BE ON THE DEMISE UNTIL OVERNIGHT TONIGHT...WHEN A LOW LEVEL JET RAMPS UP ACROSS THE OHIO VALLEY. THE MODELS ARE IN GOOD AGREEMENT WITH THIS FEATURE...SO HAVE RAMPED UP POPS TO LIKELY FOR MOST BETWEEN 06 AND 12Z. THE NOCTURNALLY DRIVEN LOW LEVEL JET WILL SUBSIDE MONDAY MORNING... WITH MODELS SHOWING SOME SHORT WAVE RIDGING TAKING PLACE DURING THE DAY AND SOUNDINGS DRYING OUT. STILL...CAN NOT RULE OUT SOME ISOLATED TO SCATTERED CONVECTION RE-FIRING IN THE AFTERNOON...WITH THE POTENTIAL FOR OUTFLOW BOUNDARIES NEARBY. MONDAY NIGHT...ANOTHER LOW LEVEL WILL RAMP UP ACROSS THE OHIO VALLEY...YIELDING AN INCREASE IN CONVECTION ONCE AGAIN BETWEEN 06 AND 12Z. SINCE THE JET WILL BE MORE FOCUSED A BIT FURTHER NORTH...HAVE FAVORED A NORTH TO SOUTH GRADIENT IN POPS. BY TUESDAY AND TUESDAY NIGHT...AREAS OF LOW PRESSURE WILL BE TRAVERSING THE SURFACE BOUNDARY NEARBY. WILL GENERALLY MAINTAIN HIGHER POPS IN THE NORTH AND LESS IN SOUTH. THERE WILL BE AN ONGOING SLIGHT CHANCE OF SEVERE THREAT THROUGH THE SHORT TERM AS WELL...PARTICULARLY DURING THE TIMES OF PEAK HEATING. FOR TEMPERATURES...STUCK CLOSE TO THE INHERITED NUMBERS...FAVORING A MORE DIURNALLY LIMITED RANGE IN TEMPERATURES...WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED THE MODELS SEEM TO BE IN BETTER AGREEMENT ALOFT FOR THE START OF THE EXTENDED PORTION OF THE FORECAST TODAY THAN YESTERDAY. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY ON WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY THROUGH THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP BY THURSDAY MORNING AND DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. THE GFS STARTS TO MOVE THIS FEATURE FASTER TO THE EAST WHEN COMPARED TO THE GEM AND 00Z ECMWF. REGARDLESS...AS THIS LOW FILLS ITS ENERGY WILL DRIFT EAST THROUGH THE LOWER OHIO VALLEY DURING THE DAY THURSDAY CARRIED BY MID LEVEL SOUTHWEST FLOW. BY 00Z FRIDAY...THE ECMWF IS CLEARLY THE LEAST PROGRESSIVE MODEL AT 500 MBS...HOLDING BACK THE BULK OF ITS ENERGY. THESE TIMING DIFFERENCES MAINTAIN THE LOWER THAN USUAL CONFIDENCE LEVELS FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF RE-ENFORCING ENERGY ENTERING THE PICTURE FROM THE NORTHWEST. THE ECMWF...TO A GREATER EXTENT THAN THE OTHERS...ALLOWS THE ENERGY FROM THE NEXT WAVE TO MEET UP WITH ITS OHIO VALLEY TROUGH. THIS WILL EFFECTIVELY HOLD THE LOW HEIGHTS IN PLACE...NEARLY OVERHEAD...WELL INTO THE WEEKEND. IN FACT...BY SUNDAY...THE PREFERRED ECMWF IS ENTIRELY OUT OF PHASE WITH THE GFS...REFLECTING A DEEP CLOSED LOW THROUGH THE OHIO VALLEY RATHER THAN RIDGING. GIVEN CONTINUITY AND ENSEMBLE SUPPORT HAVE FOLLOWED THE 00Z ECMWF FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE SEVERAL SFC WAVES MOVING THROUGH THE OHIO VALLEY IN CONJUNCTION WITH A WAVY BOUNDARY LYING JUST NORTH OF THE CWA. INITIALLY THIS WILL FAVOR THE NORTHERN PORTION OF THE AREA FOR CONVECTION...BUT ONCE INITIATED...OUTFLOWS AND MESO/MICROSCALE FEATURES WILL DRIVE THE EVOLUTION OF ANY STORMS...LOWERING PREDICTABILITY. THE CONVECTION WILL LIKELY FAVOR A DIURNAL PEAK LATE EACH AFTERNOON AND EARLY EVENING...BUT NOCTURNAL ACTIVITY FROM THE NORTHWEST MAY IMPINGE ON PARTS OF THE AREA WELL AFTER THE DAYTIME HEAT WOULD HAVE DISSIPATED. THE BEST CHANCE OF CONVECTION WILL LIKELY HOLD OFF FOR ALL OF EAST KENTUCKY UNTIL LATER IN THE WEEK AS THE UPPER LOW AND ITS SFC REFLECTION MOVE DEEPER INTO THE OHIO VALLEY LATER THURSDAY AND INTO FRIDAY. UNTIL THEN...HAVE DRAWN A MINIMUM IN POPS AND SKY FOR THE FAR SOUTHEAST...BUT WITH THE BOUNDARY CLOSER TO THE NORTHWEST...POPS IN THOSE AREAS WILL PEAK NEAR 50 PERCENT EACH AFTERNOON. FOR THE WEEKEND...FOLLOWING THE 00Z ECMWF SOLUTION... HAVE PAINTED A DAMPER AND COOLER FORECAST THAN IMPLIED BY THE SUPER PROGRESSIVE GFS. WHILE THE WEATHER WILL BE RATHER UNSETTLE UP TO AND THROUGH THE HOLIDAY WEEKEND...EXPECT THE TIMES OF STORMS TO BE INFREQUENT ENOUGH TO PRECLUDE ANY HYDRO ISSUES OUTSIDE OF FLASH FLOODING SHOULD EXCESSIVE TRAINING OCCUR. FOLLOWED A BLEND OF THE INHERITED GRIDS AND HPC GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE LONG TERM ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. AS FOR POPS...ENDED UP ON THE DRY SIDE OF MEX THROUGH FRIDAY...BUT MAINTAINED HIGHER VALUES OVER THE MEMORIAL DAY WEEKEND. && .AVIATION.../18Z TO 18Z/ A BROKEN LINE OF THUNDERSTORMS MOVING IN FROM CENTRAL TENNESSEE AND WESTERN KENTUCKY WILL REACH SME BETWEEN 20 AND 21Z AND LOZ BETWEEN 21 AND 22Z. AM COUNTING ON THESE HOLDING TOGETHER ENOUGH FOR TEMPORARY MVFR IMPACT AT BOTH TERMINALS AT THESE TIMES. AT JKL...THERE IS MORE UNCERTAINTY...AND WILL ONLY CARRY A VCTS. DEPENDING UPON CLEARING AND THE AMOUNT OF RAINFALL RECEIVED...IFR FOG AT BOTH SME AND LOZ IS CERTAINLY POSSIBLE. FOR NOW...HAVE CONTINUED TO MENTION A DROP DOWN TO MVFR. OVERNIGHT...A LOW LEVEL JET WILL RAMP UP ACROSS THE OHIO VALLEY...BRINGING A RENEWED THREAT OF CONVECTION ACROSS THE AREA. THE CONVECTION WILL LIKELY EASE UP BY THE MID-MORNING HOURS ON MONDAY...WITH ONLY WIDELY SCATTERED STORMS POSSIBLE LATER IN THE AFTERNOON. SOUTHWEST WINDS OF 5 TO 10 KTS WILL LIGHTEN UP TOWARDS DUSK THIS EVENING...AND THEN RAMP UP TO AROUND 10 KTS AFTER 15Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, May 22, 8:49 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 849 AM EDT SUN MAY 22 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 849 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH SATURDAY. SOME OF THE STORMS ON MONDAY AND TUESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN
In the hours before
Special weather statement, May 22, 2:57 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 257 PM EDT SUN MAY 22 2011 KYZ068-069-080-221930- ROCKCASTLE-LAUREL-JACKSON- 257 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT SUNDAY AFTERNOON... JACKSON... SOUTHEASTERN ROCKCASTLE AND NORTH CENTRAL LAUREL. AT 257 PM EDT...A STRENGTHENING THUNDERSTORM WAS LOCATED NEAR HAZEL PATCH...OR 9 MILES NORTHWEST OF LONDON...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICTORY AROUND 305 PM EDT...MERSHONS AROUND 310 PM EDT...TEMPLER AROUND 315 PM EDT...CARICO AROUND 320 PM EDT...DANGO AROUND 325 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, May 22, 2:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 259 PM EDT SUN MAY 22 2011 KYZ104-221915- ELLIOTT- 259 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 315 PM EDT SUNDAY AFTERNOON... EASTERN ELLIOTT. AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...OR 7 MILES NORTHEAST OF SANDY HOOK...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EAST CENTRAL ELLIOTT COUNTY AROUND 305 PM EDT. RURAL EXTREME EAST CENTRAL ELLIOTT COUNTY AROUND 310 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, May 22, 3:04 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT SUN MAY 22 2011 KYZ080-084>087-116-221930- LAUREL-WHITLEY-MCCREARY-CLAY-KNOX-BELL- 304 PM EDT SUN MAY 22 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT SUNDAY AFTERNOON... SOUTH CENTRAL CLAY... SOUTHEASTERN LAUREL... KNOX... WHITLEY... EASTERN MCCREARY AND BELL. AT 304 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR PERKINS...OR 9 MILES NORTHEAST OF WILLIAMSBURG...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DISHMAN SPRINGS AROUND 310 PM EDT...PROVIDENCE AROUND 315 PM EDT...CANNON AROUND 320 PM EDT...GIRDLER AROUND 325 PM EDT...GREEN ROAD AROUND 330 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Local storm report, May 22, 3:24 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 6 ESE BRUIN 38.17N 82.92W
05/22/2011 E0.50 INCH ELLIOTT KY TRAINED SPOTTER
&&
KASSpecial weather statement, May 22, 3:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 338 PM EDT SUN MAY 22 2011 KYZ080-086-116-117-222030- LAUREL-CLAY-LESLIE-KNOX- 338 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT SUNDAY AFTERNOON... CLAY... EAST CENTRAL LAUREL... WEST CENTRAL LESLIE AND NORTHERN KNOX. AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KNOXFORK...OR 7 MILES NORTH OF BARBOURVILLE...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPRULE AROUND 345 PM EDT...WOOLLUM AROUND 350 PM EDT...COTTONGIN AROUND 355 PM EDT...HOUSE AROUND 400 PM EDT...BLUEHOLE AROUND 405 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, May 22, 3:40 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT SUN MAY 22 2011 KYZ044-052-222015- FLEMING-ROWAN- 340 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT SUNDAY AFTERNOON... EASTERN FLEMING AND NORTH CENTRAL ROWAN. AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GODDARD...OR 9 MILES SOUTHEAST OF FLEMINGSBURG...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MUSES MILLS AROUND 345 PM EDT AND WALTZ AROUND 355 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 28 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| May 22, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 45 min |
| May 22, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| May 22, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 35 min |
| May 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more | 45 min |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 29 min |
| May 22, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more | 32 min |
| May 22, 4:55 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Whitley | 72 min |
| May 22, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 2 more | 50 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.